MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ULTRABRAID #2 COBRAID 38 LENGTH SINGL; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. ULTRABRAID #2 COBRAID 38 LENGTH SINGL; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number 7210915
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/11/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery, the ultrabraid suture broke inside the patient when attaching to the ultrabutton plaque at the meniscal root.The procedure was successfully completed without significant delay using a back-up device.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One packet of 7210915 used in treatment was not returned for evaluation.Due to product unavailability, evaluation was limited.Factors affecting device performance include: device ability, surgical ability and conformance with instructions for use that contains recommendations, precautionary statements and instructions for proper use of product.This includes damage from handling.Avoid crushing or crimping due to the application of surgical instruments such as forceps or needle holders.Complaint history review indicated no similar allegations for the lot number reported.Batch review did not indicate a condition, product or procedure failure that supported the allegation.Instructions for use contains recommendations and precautionary statements for proper use of product.Risk management files contain the reported failure.If relevant information becomes available to assist with evaluation the complaint may be revisited.Product met specifications upon release to distribution.

Brand Name
ULTRABRAID #2 COBRAID 38 LENGTH SINGL
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10491395
Report Number1219602-2020-01355
Device Sequence Number19555408
Product Code GAT
UDI-Device Identifier03596010511935
UDI-Public3596010511935
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
K041216
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue Number7210915
Device Lot Number74E1900435
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer10/12/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight89